The past 3

Discussion in 'The Watercooler' started by Wiped Out, Jul 29, 2009.

  1. Wiped Out

    Wiped Out Well-Known Member Staff Member

    weeks or so I have been getting dizzy and light headed nearly every time I stand up. At first I thought maybe I should eat a little more but that didn't seem to help and often even when I have just eaten I still have the same symptoms upon standing. (Believe me, I am not starving myself-I am trying to eat very healthy and have lost some weight-but have been trying to lose and am using ww which I know is healthy)

    It doesn't last long at all but is annoying. A couple of times I have had to sit down to get it to go away but often it will go away on its own within 20 seconds or so. I know it isn't that unusual to have dizziness upon standing but the weird thing to me is how often it has been happening.

    I would really prefer not to have to call a doctor about this and am thinking I need to give it more time before getting overly concerned and calling the doctor. Any thoughts?
  2. crazymama30

    crazymama30 Active Member

    Blood pressure. Orthostatic hypotension.

    There are many causes of dizziness upon standing, but this is the one I am most familiar with. It is easy to check, just go to the doctor and get your b/p checked laying(sometimes they do this and others they just skip to the next step) then sitting then standing. If you have a significant drop then you have it.

    Not sure what they do if you do have it, but I know they say to move slowly, don't stand up too quick.

    Hope it resolves soon.
  3. SRL

    SRL Active Member

    I was also going to mention having your blood pressure checked.

    Another thought is inner ear problems (which I have). Those can occur without any signs of ear infection.
  4. donna723

    donna723 Well-Known Member

    That's what I was going to suggest too, that it might have to do with your blood pressure. Is it low?

    Silly question, but are you tall? My daughter had that when she was just fifteen - she is very tall and was very thin at the time and wasn't eating well. A few times she actually passed out! She had every test in the book, even went to two different cardiologists, who found nothing. They finally decided that it was just from her standing up too fast. The doctor said it is common in taller people because it literally takes longer for blood to get from their heart to the brain ... sounded a lot more scientific when he said it, but it makes sense.
  5. catwoman2

    catwoman2 New Member

    I have the same problem, and for me, it's low blood pressure.
  6. Josie

    Josie Active Member

    You have probably already thought of this, but have you started any new medications? The psychiatrist mentioned this as a side effect for one of my daughter's medications.
  7. Nomad

    Nomad Guest

    I have high blood pressure.

    When I lost a lot of weight, I was taking too much blood pressure medication and this caused me to have low blood pressure. This caused the exact symptoms you have described.

    At that point, I had to be put on a little tiny dosage...the smallest the doctor could find.

    Sadly, my weight has inched up a bit. And guess what? So has my blood pressure.

    I hope to get it (the weight) off pronto. I don't want to go on the higher medication dosage.

    Check your blood pressure.
  8. witzend

    witzend Well-Known Member

    Are you drinking enough water? Try drinking something with electrolytes like pedialyte or gatorade, and see if that helps.
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Thanks everyone. My blood pressure has always been normal but on the low side-for me 90/60 is where I usually am so maybe now it has gone lower. I do remember the last time I was at the sports medicine place they took my blood pressure and it was 84 over 60 but she retook it and decided her machine was wrong and it was 90 over 60. Maybe I do need to check into that more. I haven't started on any new medications recently.

    I did google being both dizzy and light headed and one thing that came up (among many) is Addison's Disease. I do have Addison's so maybe my medications need to be adjusted. I just had a physical in March and everything was fine. I've been on the same dosage for more than 20 years so I really am not sure if it is related.

    If it doesn't get better in a few weeks I'll call my doctor to see what he thinks.

    Srl-I hadn't thought about inner ear problems-that could be a possibility too.
    Donna-Not tall, just average at 5'6".
    Witz-I drink lots of water-about 64 oz a day. Maybe I'll try something with electrolytes.
  10. Fran

    Fran Former Site Owner

    Postural hypotension when there isn't enough volume of liquids is pretty normal. Witz is right about increasing fluids.
    Obviously, if it continues, you should talk to your doctor. With Addison's you may have other things going on.
  11. susiestar

    susiestar Roll With It

    If you have a home blood pressure monitor you can measure it sitting, laying down, sitting up and standing. This will give you some idea of whether it is blood pressure or not.

    I use peroxide in my ears (just a few drops) occasionally. My inner ear is usually somewhat messed up and the peroxide helps fizzle out anything that can help cause sinus problems, ear problems, etc..

    If you add a teaspoon or so of lemon juice to each glass of water it can help with dizziness. I use TrueLemon or TrueLime (powdered lemon/lime juice) in mine. It is easier to carry around than a bottle of lemon juice!